Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

IUD Mirena and pregnancy symptoms

Resolved Question:

Hello,
My name is Priscilla i am 27 years and have 3 children. I have the IUD in and has been in for about 2 years now . i have not had a period in almost 1 1/2 which i really like. but now i am having pregnancy symptoms ... i had the boobs hurting bad like two weeks ago its hurt relaly bad my nipples would get hard just like really fast and sore. so i took a test and it came out negative during this time i also was on Flagly for a bactrial vagional infection. so i am not sure if that will have any effect on the test or if boobs huritng is even a side effect, but also at the same i was feeling really tired and just wanted to just sleep . i would get headaches and cramps i couldnt really eat and if i did try i would feel nausea . so i blow it off thinking it was the pills i had to stop taking the pills becasue i would get really sick so dr think i may just have been having an allergic reaction. so its been about a wek since i been off pills and still get boobs sore cramps headaches dizzyness and now i am vagial discharge its more like a pink-brown mucus kind alooking color no oder just discharge. i remember this when i was pregnant with my kids so i think i am really pregnant but really concern because i have the IUD mirena . but i have tooken anotther test this morning and agian negative please help.. is the the IUD? is the pills after effects i know i no longer have the vagianl bacterial they did another pap smear and the results says i am clear..

Category: Family Physician-GP

Ask Your Own Question

Category: Infertility Specialist
 22 Doctors Online

Hello Priscilla,

Thank you for writing to us.
With two negative pregnancy tests, changes of pregnancy are remote.
To confirm ( since you are not having regular periods ) go for a blood B HCG pregnancy test or a pelvic ultrasound.

Also, regarding the other symptoms, they are also not uncommonly seen with the Mirena IUD.
It could be possibly responsible for them.
Flagyl would not cause all these symptoms, particularly after stopping them.
If the gynecologist has cleared you of pelvic infection, then the possibility is the Mirena IUD, which is known for causing these side effects.
Please consult your health care provider regarding the same, and if they are really bothersome, consider removal.

Hope this helps.
Take care, and please feel free to ask for further clarifications.


Dr. Aarti Vazirani
Category: Infertility Specialist
Experience: 
Residency: Obstetrics & Gynecolog, BJMC,Civil hospital, Ahmedabad, 2008
Post Graduate: MS (Obstetrics & Gynecology), B.J. Medical College, Ahmedabad, 2008
Medical School: MBBS, B.J. Medical College, Ahmedabad, 2004
Dr. Aarti Vazirani and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news